MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline was attempted to be deployed but it was twisted, so it was removed.  the patient was undergoing surgery for treatment of a saccular aneurysm in the left ica c4.Max diameter of the aneurysm was 27.8mm, dome height was 26.3mm, dome width was 20.8mm, neck size was 16.2mm, parent artery distal to the aneurysm was 4mm and proximal was 5mm.Complete stasis was achieved at the end of the procedure.Complete neck coverage was achieved.  medical history included pressure behind the left eye.  ancillary devices include a rist radial access guide catheter and a phenom plus support catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that wall apposition was achieved with a replacement pipeline.It was noted that "rist catheter successfully introduced?" was answered as "no" by the site.However, the site also reported that the rist provided adequate support and navigability, that the adjunct catheters were successfully navigated through the rist, and that final access was successfully achieved with the rist.There were no reported impacts to the patient.
 
Event or Problem Description
Additional information was received that the device did open, then twisted.The site was queried to clarify if there was any device deficiencies with rist catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported site updated their response to question ¿rist radial access guide catheter successfully introduced?¿ to ¿yes¿; and confirmed that their initial entry was a typo.No rist issue is reported per crf.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18479829
Report Number2029214-2024-00068
Device Sequence Number17863905
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public00763000284749
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB278028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer01/17/2024
01/30/2024
02/29/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/30/2024
02/26/2024
03/20/2024
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite